Background: To report a case of bilateral intermediate uveitis without cystoid macular edema secondary to paclitaxel therapy, and its successful management with oral corticosteroids.
Case presentation: A 66-year-old female developed bilateral intermediate uveitis with reduced best corrected visual acuity to 20/40 right and 20/200 left, following 12 cycles of paclitaxel therapy for breast carcinoma. Optical coherence tomography demonstrated no cystoid macular edema in either eye, and fundus fluorescein angiography showed localized retinal vascular leakage. Resolution of uveitis and improvement of visual acuity followed treatment with oral prednisolone for two months. Fourteen months after presentation, right and left visual acuities had returned to 20/32 and 20/40, respectively, and there was no recurrence of the uveitis.
Conclusions: This is the first reported case of bilateral intermediate uveitis in a patient treated with paclitaxel. Drug-induced uveitis should be considered in patients with visual symptoms in the setting of taxane chemotherapy, and oral corticosteroids are a safe and effective treatment.
|Number of pages||6|
|Journal||International Journal of Retina and Vitreous|
|Publication status||Published - 6 Sept 2022|
- Intermediate uveitis